Alert archive / North Carolina / Frost Advisories in 2012
Frost Advisory 3, NWS Wilmington, NC
NWS Wilmington, NC issued this frost advisory at Nov 1, 2012, 3:02 PM EDT for 4 counties in North Carolina; Dillon County, Marlboro County, South Carolina. It took effect at Nov 2, 2012, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2012, 3:02 PM EDT (19:02 UTC)
- In effect from
- Nov 2, 2012, 4:00 AM EDT
- Expired
- Nov 2, 2012, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Columbus County, NC, Pender County, NC, Robeson County, NC, Dillon County, SC, Marlboro County, SC
The radar
The Wilmington radar (KLTX), 71 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
238 WWUS72 KILM 011902 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 302 PM EDT THU NOV 1 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... NCZ087-096-099-105-SCZ017-024-020400- /O.NEW.KILM.FR.Y.0003.121102T0800Z-121102T1300Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-MARLBORO-DILLON- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BURGAW...BENNETTSVILLE...DILLON 302 PM EDT THU NOV 1 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY. * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING...GENERALLY JUST A FEW HOURS BEFORE DAYBREAK. THE ADVISORY RUNS FROM 4 AM TO 9 AM EDT FRIDAY. * IMPACTS...SOIL TEMPERATURES ARE STILL RATHER MILD. FOR THE MOST PART THIS SHOULD NOT BE A KILLING FROST BUT SOME TENDER VEGETATION MAY EXPERIENCE SOME LEAF DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. && $$ 5
2 follow-up statements
461 WWUS72 KILM 020333 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1133 PM EDT THU NOV 1 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... NCZ087-096-099-105-SCZ017-024-021300- /O.CON.KILM.FR.Y.0003.121102T0800Z-121102T1300Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-MARLBORO-DILLON- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BURGAW...BENNETTSVILLE...DILLON 1133 PM EDT THU NOV 1 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT FRIDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...GENERALLY JUST A FEW HOURS BEFORE DAYBREAK. THE ADVISORY RUNS FROM 4 AM TO 9 AM EDT FRIDAY. * IMPACTS...SOIL TEMPERATURES ARE STILL RATHER MILD. FOR THE MOST PART THIS SHOULD NOT BE A KILLING FROST BUT SOME TENDER VEGETATION MAY EXPERIENCE SOME LEAF DAMAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED IF LEFT UNCOVERED. && $$ 40
914 WWUS72 KILM 021255 NPWILM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 855 AM EDT FRI NOV 2 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM... NCZ087-096-099-105-SCZ017-024-021400- /O.EXP.KILM.FR.Y.0003.000000T0000Z-121102T1300Z/ ROBESON-BLADEN-COLUMBUS-INLAND PENDER-MARLBORO-DILLON- INCLUDING THE CITIES OF...LUMBERTON...ELIZABETHTOWN... WHITEVILLE...BURGAW...BENNETTSVILLE...DILLON 855 AM EDT FRI NOV 2 2012 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... $$ 8
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this frost advisory went out at Nov 1, 1:40 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Nov 1, 1:40 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 140 PM EDT THU NOV 1 2012 .SYNOPSIS... BROAD LOW PRESSURE IN SOUTHEASTERN CANADA WILL CONTINUE TO SLOWLY LOSE ITS INFLUENCE ON THE EASTERN CAROLINAS AS HIGH PRESSURE TO THE WEST BUILDS ACROSS THE AREA THROUGH THE WEEKEND. TEMPERATURES AND HUMIDITY LEVELS WILL RETURN TO MORE SEASONABLE LEVELS. A COLD FRONT WILL MOVE INTO THE AREA MONDAY BRINGING THE NEXT CHANCE OF RAIN. ANOTHER AREA OF HIGH PRESSURE TUESDAY AND WEDNESDAY WILL BRING MORE DRY AND COOL WEATHER. && .NEAR TERM /THROUGH 6 AM FRIDAY/... AS OF 10 AM...FORECAST FOR TODAY IS PRETTY STRAIGHTFORWARD AND NO ADJUSTMENTS ARE ANTICIPATED. WITH LITTLE TO NO CLOUD COVER AND WEST WINDS IN THE 10-15 MPH RANGE WE WILL SQUEEZE OUT EVERY POSSIBLE DEGREE OF MIXING/WARMTH IN THE OTHERWISE CHILLY BOUNDARY LAYER. HIGHS IN THE LOW TO MID 60S ALMOST 10 DEGREES BELOW CLIMO. FORECAST FOR TONIGHT MORE INTERESTING AND CHALLENGING WITH THE PROSPECT OF MOS-BUSTING COLD AND FAIRLY WIDESPREAD FROST. WILL OBVIOUSLY AWAIT 12Z GUIDANCE TO SEE IF ANY CHANGES NEEDED. THAT SAID...RELEVANT PART OF PREVIOUS DISCUSSION FOLLOWS: TONIGHT...SKIES SHOULD BE PRIMARILY CLEAR THROUGH THE EVE...BUT ANOTHER SHORTWAVE TROUGH MAY REACH THE AREA TOWARD MORNING TO BRING A PERIOD OF MID CLOUDS. IT SHOULD BE ANOTHER CHILLY NIGHT GIVEN THE LIGHT WINDS. FORECAST LOWS WILL BE TRICKY. ANY INCOMING LATE NIGHT CLOUDS WOULD STALL/FLATTEN THE QUICK EVE TEMP DROP. HOWEVER... WHEN LOOKING AT RECENT VERIFICATION...MODEL CONSENSUS FOR LOW TEMPS SEEMS TOO HIGH. AT THIS TIME...EXPECT TEMPS OVERNIGHT SIMILAR TO CURRENT READINGS... WITH MUCH OF THE AREA IN THE MID AND UPPER 30S. THOSE TRADITIONALLY COLD SPOTS COULD DIP INTO THE LOWER 30S. COMMUNITIES WITHIN 10 MILES OR SO OF THE INTRACOASTAL WATERWAY WILL HOLD AT OR JUST ABOVE 40 DEG. THE RESULT OF THESE COLD TEMPS...PERHAPS A MORE WIDESPREAD FROST AS SOIL TEMPS CONTINUE TO DRIFT LOWER. BY FRI MORNING...MOST SOIL READINGS WILL LIKELY BE IN THE LOWER 50S. WILL INCLUDE PATCHY FROST IN THE OVERNIGHT AND EARLY MORNING FORECAST FOR MOST OF THE AREA AWAY FROM THE IMMEDIATE COAST AT THIS TIME. HOWEVER...THE POTENTIAL FOR MORE WIDESPREAD FROST DOES EXIST AND LATER FORECASTS MAY INCLUDE A FROST ADVISORY FOR A PORTION OF THE AREA...SO STAY TUNED. A FEW POCKETS MAY BRIEFLY HIT THE FREEZING MARK OVERNIGHT. && .SHORT TERM /FRIDAY MORNING THROUGH SATURDAY NIGHT/... AS OF 3 AM THURSDAY...TEMPERATURE FORECAST REMAINS ESSENTIALLY THE ONLY FORECAST CHALLENGE AS THE MID LEVEL PATTERN WILL TRANSITION FROM TROUGHING TO A WESTERLY FLOW. AT THE SURFACE...ONE FINAL PUSH OF RELATIVELY WEAK COLD AIR ADVECTION WILL OCCUR LATER FRIDAY VIA HIGH PRESSURE FROM THE NORTHWEST. NUMERICAL GUIDANCE REFLECTS THIS SCENARIO WITH SATURDAY MORNING LOWS JUST A DEGREE OR TWO ABOVE FRIDAYS VALUES. IN FACT...SATURDAYS HIGHS ARE SLIGHTLY LOWER COMPARED TO FRIDAYS. SUNDAY SHOULD FEATURE A REBOUND OF MAX TEMPERATURES APPROXIMATELY 3-5 DEGREES. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 3 AM THURSDAY...EXTENDED FORECAST CONTINUES TO CENTER AROUND THE POTENT SHORTWAVE DIVING THROUGH THE GREAT LAKES REGION EARLY IN THE PERIOD THEN QUICKLY MOVING WELL OFFSHORE BY THE END OF THE PERIOD. MEDIUM RANGE GUIDANCE IS SHOWING SOME SIGNS OF SIGNIFICANT COASTAL CYCLOGENESIS MOST NOTABLY THE GFS. HOWEVER...CONSISTENCY HAS BEEN LACKING AND HPC CONTINUES TO LEAN HEAVILY TOWARD THE ECMWF AND ENSEMBLE MEANS. AT THE SURFACE...A COLD FRONT WILL CROSS THE AREA LATE SUNDAY INTO EARLY MONDAY AND INHERITED FORECAST HAS OPENED UP THE TIME RANGE FOR POPS TO ADDRESS THE QUICKER TIMING. CONTINUED TO ADVERTISE THE LOW CHANCE POPS INTO TUESDAY MAINLY EAST TO ADDRESS ANY SMALL POSSIBILITY OF SIGNIFICANT LOW PRESSURE DEVELOPING OFF THE COAST. TEMPERATURE TRENDS REMAIN UNCHANGED AS SLIGHTLY WARMER NUMBERS ARE EXPECTED SUNDAY THEN TRENDING DOWN AS MODEST COLD AIR ADVECTION OCCURS IN THE WAKE OF THE FRONT. AIRMASS DOES NOT LOOK QUITE AS COLD AS THE CURRENT ONE...AT LEAST AT THIS POINT AS 850MB TEMPERATURES DROP TO JUST OVER FREEZING AT THEIR LOWEST POINT. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 18Z...REMNANTS OF SANDY WILL CONTINUE TO WEAKEN AND MOVE SLOWLY NORTHWARD. GRADIENT WILL STILL BE MODERATE...WITH GUSTY WEST WINDS EXPECTED THROUGH THE AFTERNOON HOURS. A HEALTHY TEMPERATURE INVERSION WILL SET UP AROUND SUNSET...WITH CALM WINDS EXPECTED THROUGH THE OVERNIGHT HOURS. SOME GROUND FOG IS LIKELY...HOWEVER ANY PREVAILING FOG SHOULD BE ISOLATED. FRIDAY...VFR WITH CONTINUED WESTERLY FLOW...A BIT LIGHTER THAN TODAY. EXTENDED OUTLOOK...POSSIBLE MORNING FOG SATURDAY AND SUNDAY. MODERATE CHANCE FOR SHOWERS SUNDAY NIGHT THROUGH TUESDAY...WITH INTERMITTENT MVFR/IFR CONDITIONS POSSIBLE. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 10 AM THURSDAY...THE MODERATE GRADIENT THAT IS STILL THE PRODUCT OF THE REMNANTS OF SANDY REMAINS IN PLACE. THIS IS EXPECTED TO KEEP SCEC-WORTHY 5 FT SEAS IN THE FORECAST FOR MUCH OF TODAY. AT THE CURRENT TIME THOUGH SEAS HAVE DIMINISHED BUT A LITTLE EXTRA DAYTIME HEATING PAIRED WITH AN APPROACHING SHORTWAVE SHOULD MANAGE TO BOOST WINDS AND SEAS BACK TO WHERE SCEC IS ONCE AGAIN NEEDED. WILL MONITOR TO MAKE SURE THIS IS THE CASE, BUT FOR NOW NO CHANGES ARE ANTICIPATED. PREVIOUS DISCUSSION FOLLOWS. AS OF 6 AM THURSDAY...A POTENT SHORTWAVE AND WEAK SURFACE REFLECTION WILL CONTINUE TO MOVE OFFSHORE AND AWAY FROM THE AREA THIS MORNING. IN ITS WAKE...COLD AIR ADVECTION WILL BE REINVIGORATED INTO THIS AFTERNOON. WINDS AND SEAS ACROSS THE OUTER NORTHERN WATERS ARE VERY NEAR SMALL CRAFT ADVISORY CRITERIA EARLY THIS MORNING WITH FRYING PAN SHOALS BUOY REPORTING SUSTAINED WINDS AROUND 20 KT AND SEAS OF 6 FT. WILL CONTINUE TO HEADLINE SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS AFTERNOON ALL WATERS. WIND SPEEDS OF NEAR/AROUND 20 KT TODAY WILL TREND LOWER TONIGHT...DOWN TO 10 TO 15 KT FRI MORNING. THE WIND DIRECTION WILL BE FROM THE WNW TODAY...VEERING JUST SLIGHTLY TO THE NW TONIGHT. SEAS WILL BE 4 TO 5 FT ACROSS THE OUTER WATERS INTO THE AFTERNOON. SOME 5 FOOTERS MAY LINGER INTO THIS EVE ACROSS THE OUTER FRINGES OF THE NORTHERN WATERS...BUT THE TREND WILL BE DECIDEDLY DOWNWARD THROUGHOUT...ESPECIALLY TONIGHT. THE OFFSHORE WIND WILL KEEP NEAR SHORE SEAS SIGNIFICANTLY LOWER. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 3 AM THURSDAY...NORTHWESTERLY FLOW INITIALLY VEERS TO WESTERLY BEFORE TURNING ONCE AGAIN FRIDAY EVENING TO NORTHWEST AS A FINAL SURFACE TROUGH MOVES ACROSS THE WATERS. WIND SPEEDS SHOULD BE IN A 10-15 KNOT RANGE. SATURDAY...THE GRADIENT RELAXES APPRECIABLY AS WINDS SHOULD DROP BELOW TEN KNOTS. WILL SEE MORE OF A SOUTHWESTERLY DIRECTION LATE AS WELL. EXPECT SEAS OF 2-3 FEET. LONG TERM /SUNDAY THROUGH MONDAY/... AS OF 3 AM THURSDAY...THE MAIN FEATURE OF NOTE FOR THE MARINE COMMUNITY WILL BE THE FRONT MOVING ACROSS LATE SUNDAY. THE TIMING OF THE FRONT HAS INCREASED A BIT FROM EARLIER THINKING. MOST OF THE DAYTIME HOURS WILL FEATURE SOUTHWEST WINDS OF 10-15 KNOTS. MONDAY WILL SEE A NORTH TO NORTHEASTERLY FLOW OF THE SAME STRENGTH. PROBABLY MORE UPSIDE TO THE WIND SPEEDS IF ANYTHING AS LOW PRESSURE MAY CRANK UP OFFSHORE. SEAS ARE A MODEST MIX OF LOCAL WIND WAVES AND A SMALL SWELL COMPONENT WITH 2-3 FEET INCREASING LATE MONDAY TO 2-4 FEET. && .FIRE WEATHER... AS OF 6 AM THURSDAY...THE COMBINATION OF MORE DRYING ON WESTERLY WINDS AND MINIMUM AFTERNOON DEWPOINTS AS LOW AS 25 TO 35 PERCENT... EXCEPT AROUND 25 PERCENT ACROSS PORTIONS OF THE PEE DEE MAY ENHANCE THE FIRE DANGER RISK THIS AFTERNOON. WINDS WILL GUST TO 20 TO 25 MPH. A FIRE DANGER STATEMENT HAS BEEN ISSUED FOR SOUTH CAROLINA WHERE THE RELATIVE HUMIDITY THIS AFTERNOON WILL BE LOWEST TO HIGHLIGHT THE INCREASED THREAT FOR FIRES TO GET OUT OF CONTROL. MORE OF THE FORECAST AREA WILL EXPERIENCE NEAR CRITICAL RELATIVE HUMIDITY VALUES ON FRI...BUT WINDS WILL BE LIGHTER THAT DAY. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...MBB/RJD SHORT TERM...SHK LONG TERM...SHK AVIATION...43 FIRE WEATHER...RJD
Hazardous weather outlook, Nov 1, 4:02 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 402 AM EDT THU NOV 1 2012 SCZ017-023-024-032-033-039-053-055-020800- MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- INLAND GEORGETOWN- 402 AM EDT THU NOV 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. MINIMUM RELATIVE HUMIDITY WILL BE AS LOW AS 25 TO 30 PERCENT THIS AFTERNOON. WEST WINDS WILL GUST TO 20 TO 25 MPH. SOME FROST IS EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MINIMUM RELATIVE HUMIDITY WILL BE AS LOW AS 25 TO 30 PERCENT FRIDAY AFTERNOON. SOME FROST IS POSSIBLE LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-107-109-020800- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK- 402 AM EDT THU NOV 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. MINIMUM RELATIVE HUMIDITY WILL BE AS LOW AS AROUND 30 PERCENT THIS AFTERNOON. WEST WINDS WILL GUST TO 20 TO 25 MPH. SOME FROST IS EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MINIMUM RELATIVE HUMIDITY WILL BE AS LOW AS 25 TO 30 PERCENT FRIDAY AFTERNOON. SOME FROST IS POSSIBLE LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-020800- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 402 AM EDT THU NOV 1 2012 ...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-020800- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 402 AM EDT THU NOV 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. MINIMUM RELATIVE HUMIDITY WILL BE AS LOW AS AROUND 30 PERCENT THIS AFTERNOON. WEST WINDS WILL GUST TO 20 TO 25 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MINIMUM RELATIVE HUMIDITY WILL BE AS LOW AS AROUND 30 PERCENT FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
Nearby
Frost Advisories in North Carolina, 2012Frost Advisories in South Carolina, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.